any long term side affects of revolade?

CONFUSED!

Hi, my mother is 65yrs old.currently diagnosed with itp. Her counts are normally between 30,000 to 60,000.Dont know what to do. doctors have suggested revoldae, which wil help boost her counts up. Howver i want to know has any one taken it for more than 6 month and had any sever side affects? im more worried about the side affects.. confused..i dont want any further complications to take place without treatment. If any one has taken revoldae for a long time now, could anyone pls write to me and tell me of any side affects experienced?

Thank u to all off you, and wish you all the best of health.

langrana

4 Replies

oldestnewest
  • Hi langrana - has your mother tried other treatments? I have not had revolade (called eltrombopag in England) - so cant help you with the side effects. NickyD

  • There have been several longer trials with Revolade but it is new so nobody has been on it for more than five years so the real long term side effects aren't yet known. As for shorter term side effects, as long as your mother is having regular blood tests while on the drug then she should be fine. They will do liver tests and check for bone marrow problems regulary, by looking at the blood. But the idea of Revolade is to get a count somewhere around 50 so it's a wonder that the doctor would consider it. High counts on Revolade are not a good idea and may result in clotting issues.

  • I have been on Revolade for a year now. My count has been up and down, the highest was in the 717, that was in November 22, 2012. Right now it is down to 6. I have had no side effects so far. No one seems to be able to figure how come it goes up and down. All the best to you, Val

  • I have been on Revolade for one month only and I had diarrhea, headache and bone and muscle pain and I had to take pain killer for that. I have to have blood test for the liver and CBCD every week for the first month I am on the medication and then do the blood work monthly. Yes, there are quite a few side effects, and if my color turn jaundice, I have to stop taking it and go to emergency to see doctor ---that mean my liver is damage. I get urinary infection and cold often since the Revolade suppresses my immune system, and I think it is worth for me to take it because my blood platelet count went up to 169 from 13. I hope I could be able to take it till Nov.2015. Once I stop the Revolate--in four weeks, my blood platelet count would go back to the original(13). That would be 11 months away and will deal with my problem one day at a time. I think I took Herbal medication when I had my third bout of breast cancer,and the herbal helped my breast cancer in remission,but brought my blood platelet count. Good luck with your mom's treatment.

    Will pray for you and your mom.

You may also like...